Translator Disclaimer
2007 Covering a nontaming knot by the unlink
Michael H Freedman, David Gabai
Algebr. Geom. Topol. 7(3): 1561-1578 (2007). DOI: 10.2140/agt.2007.7.1561

Abstract

There exists an open 3–manifold M and a simple closed curve γM such that π1(Mγ) is infinitely generated, π1(M) is finitely generated and the preimage of γ in the universal covering of M is equivalent to the standard locally finite set of vertical lines in 3, that is, the trivial link of infinitely many components in 3.

Citation

Download Citation

Michael H Freedman. David Gabai. "Covering a nontaming knot by the unlink." Algebr. Geom. Topol. 7 (3) 1561 - 1578, 2007. https://doi.org/10.2140/agt.2007.7.1561

Information

Received: 28 May 2005; Accepted: 27 December 2005; Published: 2007
First available in Project Euclid: 20 December 2017

zbMATH: 1158.57024
MathSciNet: MR2366171
Digital Object Identifier: 10.2140/agt.2007.7.1561

Subjects:
Primary: 57N10
Secondary: 57M10, 57N45

Rights: Copyright © 2007 Mathematical Sciences Publishers

JOURNAL ARTICLE
18 PAGES


SHARE
Vol.7 • No. 3 • 2007
MSP
Back to Top